Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 254, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 26, 2011, 4:51 PM CDT for Blount County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 4:51 PM CDT (21:51 UTC)
- Expired
- May 26, 2011, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Blount County, AL
The radar
The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 9:15 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2103 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
414
WUUS54 KBMX 262151
SVRBMX
ALC009-262215-
/O.NEW.KBMX.SV.W.0254.110526T2151Z-110526T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 PM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BLOUNT COUNTY IN ALABAMA...
* UNTIL 515 PM CDT
* AT 448 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLGOOD...
OR NEAR ONEONTA...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SUSAN MOORE...BROOKSVILLE...STRAWBERRY...SNEAD...MCLARTY AND
HENDRIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3427 8645 3410 8630 3405 8633 3398 8633
3394 8637 3394 8633 3391 8635 3388 8634
3383 8647 3409 8670 3412 8661 3422 8655
3426 8649
TIME...MOT...LOC 2151Z 243DEG 31KT 3395 8647
$$
611 follow-up statement
243
WWUS54 KBMX 262213 RRA
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT THU MAY 26 2011
ALC009-262223-
/O.EXP.KBMX.SV.W.0254.000000T0000Z-110526T2215Z/
BLOUNT AL-
513 PM CDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BLOUNT COUNTY WILL
EXPIRE AT 515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3427 8645 3410 8630 3405 8633 3398 8633
3394 8637 3394 8633 3391 8635 3388 8634
3383 8647 3409 8670 3412 8661 3422 8655
3426 8649
TIME...MOT...LOC 2213Z 243DEG 31KT 3403 8626
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:33 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 26, 3:33 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 PM CDT THU MAY 26 2011 .DISCUSSION... THE ADVERTISED SEVERE THUNDERSTORMS ARE ONGOING ACROSS THE AREA RIGHT NOW SO WILL MAKE THIS SHORT AND SWEET. LOOKS LIKE A MCV HAS DEVELOPED THIS AFTERNOON AND IS SLIDING NORTHWARD IN ADVANCE OF THE COLD FRONT. THIS HAS TRIGGERED NUMEROUS SHOWERS AND THUNDERSTORMS RESULTING IN LARGE HAIL AND WIND DAMAGE ACROSS THE EASTERN TWO THIRDS OF THE AREA. AT THIS POINT IT APPEARS THAT THE BULK OF THE ORGANIZED SEVERE THUNDERSTORMS WILL BE EAST OF CENTRAL ALABAMA BY 5 PM. WITH OVERALL COVERAGE DECREASING AND DAYTIME HEATING DECREASING THE PLAN WITH SPC IS TO LET THE SEVERE THUNDERSTORM WATCH EXPIRE AT 5 PM...WITH ONLY A FEW ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG THE COLD FRONT. AS THE FRONT MOVES INTO THE ALREADY WORKED OVER AIRMASS WE SHOULD SEE THE INTENSITY DECREASE. UNTIL THEN THE THREAT CONTINUES TO BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THERE IS MINIMAL IF ANY AT ALL ROTATION WITH THE STORMS ALONG THE LEADING LINE. BEHIND THE FRONT...DRYING IS EXPECTED ON FRIDAY AFTERNOON...WITH TEMPERATURES REMAINING IN THE UPPER 80S AND LOW 90S AS THE RIDGE MOVES BACK IN. THE NEXT FRONT WILL IMPACT THE AREA BY WEDNESDAY. && .AVIATION... 18Z TAF DISCUSSION. A SLOW MOVING COLD FRONT WILL PUSH INTO AREA THIS AFTERNOON AND EVENING WITH SHRA AND TSRA FORMING ACROSS THE AREA IN ADVANCE OF THE FRONT. EXPECT SCATTERED TO NUMEROUS TSRA INTO THE EVENING BUT TIMING FOR INDIVIDUAL TAF SITES IS DIFFICULT SO WILL CARRY TEMPO GROUPS INDICATING ANTICIPATED BEST WINDOW OF OPPORTUNITY. SOME TSRA COULD BECOME STRONG WITH STRAIGHT LINE WINDS AND HAIL THE MAIN CONCERN. EXPECT TSRA TO DIMINISH AFTER 00Z AS WE LOSE DAYTIME HEATING AND SOMEWHAT DRIER MORE STABLE AIR SPREADS INTO AREA BEHIND FRONT. GUIDANCE CONTINUES TO INDICATE IFR CONDITIONS DEVELOPING TOWARD 12Z AND WITH TROUGHINESS HANGING IN THE AREA SEE NO REASON TO DISCOUNT THIS HAPPENING. WILL INDICATE IFR CONDS 10Z- 14Z TIME FRAME WITH CONDITIONS IMPROVING RAPIDLY AFTER THAT TIME AS MOIST NEAR SURFACE LAYER MIXES OUT. GUSTY SOUTHWEST WINDS THIS AFTERNOON WILL DIMINISH AFTER 00Z AND GRADUALLY SHIFT TO MORE WESTERLY OR NORTHWESTERLY DIRECTION BY 12Z. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 83 57 89 64 / 40 10 10 10 10 ANNISTON 61 84 60 89 67 / 50 20 10 10 10 BIRMINGHAM 61 84 60 90 69 / 30 10 10 10 10 TUSCALOOSA 59 85 61 92 66 / 20 10 10 10 10 CALERA 61 84 62 91 66 / 30 10 10 10 10 AUBURN 63 85 67 90 68 / 60 30 10 10 10 MONTGOMERY 64 88 65 92 66 / 50 20 10 10 10 TROY 64 88 66 91 65 / 50 30 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 16/41
Hazardous weather outlook, May 26, 11:34 AM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1134 AM CDT THU MAY 26 2011 ALZ011>015-017>050-270200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1134 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE POSSIBLE ACROSS MOST OF CENTRAL ALABAMA THROUGH THE EARLY EVENING HOURS AS A COLD FRONT APPROACHES THE AREA. THE SEVERE ACTIVITY WILL BE MAINLY ALONG AND EITHER SIDE OF THE I-59 CORRIDOR. THE MAIN THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS... LARGE HAIL...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY TODAY.
In the hours before
Local storm report, May 26, 3:44 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL WEAVER 33.76N 85.81W
05/26/2011 E0.88 INCH CALHOUN AL AMATEUR RADIO
0335 PM TSTM WND GST 2 N SEALE 32.33N 85.17W
05/26/2011 M55 MPH RUSSELL AL TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
JTALLEYLocal storm report, May 26, 4:00 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 1 ENE FAIRFIELD 33.48N 86.89W
05/26/2011 E0.88 INCH JEFFERSON AL AMATEUR RADIO
TIME ESTIMATED FROM RADAR.
0338 PM HAIL 5 NE TRUSSVILLE 33.70N 86.54W
05/26/2011 E1.00 INCH JEFFERSON AL CO-OP OBSERVER
&&
JTALLEYLocal storm report, May 26, 4:08 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
408 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG PHENIX CITY 32.47N 85.01W
05/26/2011 RUSSELL AL PUBLIC
STEEL ROOFING OFF OF A CHURCH AT 16TH AND BROAD.
0400 PM HAIL ASHVILLE 33.83N 86.26W
05/26/2011 E1.00 INCH ST. CLAIR AL PUBLIC
&&
JTALLEYLocal storm report, May 26, 4:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG 3 E SYLACAUGA 33.18N 86.21W
05/26/2011 TALLADEGA AL EMERGENCY MNGR
SEVERAL TREES REPORTED DOWN. TIME ESTIMATED FROM RADAR.
0325 PM TSTM WND DMG HACKNEYVILLE 33.06N 85.93W
05/26/2011 TALLAPOOSA AL LAW ENFORCEMENT
TREES DOWN.
&&
JTALLEYLocal storm report, May 26, 4:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
435 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 4 NNE HOKES BLUFF 34.05N 85.85W
05/26/2011 E1.75 INCH ETOWAH AL PUBLIC
&&
JTALLEYLocal storm report, May 26, 4:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG CENTRE 34.15N 85.67W
05/26/2011 CHEROKEE AL AMATEUR RADIO
TOPS SNAPPED OFF OF SOME TREES. WINDS ESTIMATED TO BE
ABOUT 60 MPH.
&&
JTALLEYThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:56 PM CDT | Special Weather Statement | BMX | Marion | 49 min |
| May 25, 11:25 PM CDT | Special Weather Statement | BMX | Lamar | 50 min |
| May 25, 11:35 PM CDT | Special Weather Statement | BMX | Winston | 40 min |
| May 26, 12:18 AM CDT | Special Weather Statement | BMX | Fayette, Walker, Winston | 42 min |
| May 26, 12:32 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 28 min |
| May 26, 12:50 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 14 min |
| May 26, 1:22 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 38 min |
| May 26, 2:10 AM CDT | Special Weather Statement | BMX | Fayette, Walker, Winston | 50 min |
| May 26, 2:40 AM CDT | Special Weather Statement | BMX | Fayette | 50 min |
| May 26, 2:49 AM CDT | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 41 min |
| May 26, 3:20 AM CDT | Special Weather Statement | BMX | Walker | 40 min |
| May 26, 7:43 AM CDT | Special Weather Statement | BMX | Coosa | 47 min |
| May 26, 7:48 AM CDT | Special Weather Statement | BMX | Marion | 27 min |
| May 26, 8:41 AM CDT | Special Weather Statement | BMX | Calhoun, Cherokee | 49 min |
| May 26, 12:21 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 24 min |
| May 26, 1:07 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 38 min |
| May 26, 1:14 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 46 min |
| May 26, 1:20 PM CDT | Special Weather Statement | BMX | Etowah, St. Clair | 40 min |
| May 26, 1:27 PM CDT | Special Weather Statement | BMX | Cherokee | 48 min |
| May 26, 1:32 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 43 min |
| May 26, 1:35 PM CDT | Special Weather Statement | BMX | Jefferson | 40 min |
| May 26, 1:37 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 23 min |
| May 26, 1:52 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Lowndes, Montgomery | 38 min |
| May 26, 1:56 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 49 min |
| May 26, 2:10 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 33 min |
| May 26, 2:16 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 119 min |
| May 26, 2:20 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore | 40 min |
| May 26, 2:28 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 32 min |
| May 26, 2:31 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 44 min |
| May 26, 2:47 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Montgomery | 13 min |
| May 26, 2:51 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 24 min |
| May 26, 2:52 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 23 min |
| May 26, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 18 min |
| May 26, 3:08 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 40 min |
| May 26, 3:15 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 45 min |
| May 26, 3:21 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Tallapoosa | 24 min |
| May 26, 3:35 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 25 min |
| May 26, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair | 39 min |
| May 26, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 35 min |
| May 26, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 45 min |
| May 26, 3:51 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 24 min |
| May 26, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens | 26 min |
| May 26, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 36 min |
| May 26, 4:08 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Etowah, St. Clair | 52 min |
| May 26, 4:23 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.